[D 13] On Multivariate Extensions of Value-at-Risk

Revue Internationale avec comité de lecture : Journal Journal of Multivariate Analysis, vol. 119, pp. 32-46, 2013, (doi:

Mots clés: Multivariate risk measures; Level sets of distribution functions; Multivariate probability integral transformation; Stochastic orders; Copulas and dependence

Résumé: In this paper, we introduce two alternative extensions of the classical univariate Value-at-Risk (VaR) in a multivariate setting. The two proposed multivariate VaR are vector-valued measures with the same dimension as the underlying risk portfolio. The lower-orthant VaR is constructed from level sets of multivariate distribution functions whereas the upper-orthant VaR is constructed from level sets of multivariate survival functions. Several properties have been derived. In particular, we show that both these risk measures satisfy the positive homogeneity and the translation invariance property. Comparisons between univariate risk measures and components of multivariate VaR are provided. We also analyze how these measures are impacted by a change in marginal distributions, by a change in dependence structure and by a change in risk level. Illustrations are given in the class of Archimedean copulas.

Equipe: msdma


@article {
D 13,
title="{On Multivariate Extensions of Value-at-Risk}",
author="E. Di Bernardino and A. Cousin",
journal="Journal of Multivariate Analysis",